Do ADHD meds cause personality changes?

My ADHD partner started taking Adderall for his ADHD about 18 months ago. He started at a low dose (20 mg, I think) and seemed to do well. He was much less forgetful, more focused, and seemed more productive and happier as a result. However, when he and his doctor decided that the dose was too low and upped it to 40 mg, I started noticing personality changes: wild mood swings, violent temper fits, paranoia, and general agitation, especially in the early am and late pm when the drug wasn't in full effect. I called his doctor with my concerns, but he quickly dismissed them. The doctor's solution was always the same: up the dose! He is now on 80 mg Adderall a day, and his mood swings and temper fits have become stronger and more frequent--and quite scary. I am deeply concerned not only for his well being but also for my safety. When he has his fits he screams and yells, breaks things, throws things (usually at me), and makes paranoid accusations and threats. Just about anything can set him off. This is unlike him. Has anyone experienced anything like this? The medication certainly helps his ADHD, but if this is the price to pay, then I'd prefer the unmedicated ADHD. He claims to be fine, claims no side effects, and raves about his meds. I am starting to wonder if he is addicted to them. I brought up the possibility of them being a problem, and he almost bit my head off. Was very protective of those drugs. Any ideas/suggestions/stories to share?

My daughter, when a teenager,

My daughter, when a teenager, had an intense anxiety attack (which is minimizing it, actually) when she accidentally took twice the prescribed dosage of Adderall for a few days.  She had extreme obsessions and was miserable (not violent or angry, fortunately).  It was very scary.  I would suggest consulting another physician, if you can.

Adderall Rebound

Your partner is experiencing Aderrall rebound. I suffered from the same effects and was prescribed Lexapro to level the mood swings accompanied by it. Unfortunately, I found this out too late and my wife left me beforehand. If your current doctor is not listening, find another one asap, and have your partner drop back down to 20 mg. Look up Aderrall rebound info and provide it to your partner so your partner understands its a real thing and you are trying to be helpful and understanding. Hang in there.